Back to all discussions

What should I do?

I was just wondering if anyone could just give me some options about what I should do in this situation. I'm 22 and I was diagnosed with multiple sclerosis in 2018. I just started Ocrevus January this year. It hasn't made me feel any better and my doctor made it seem like it was this miracle drug but then when we talked after I got it she was like, "Well... it doesn't really make your symptoms go away..." but she made it seem like that.

The worst is my mind problems



Anyway I'm still not doing well. I feel lightheaded a lot and I have burning pain in my leg. But I think for me the worst symptom is my mind problems... like I'm slow or whatever now. I quit college and I haven't gone back due to having extreme trouble concentrating. I also have mental issues on top of all this. Anyway, I live with my mom who is very mentally abusive always has been. (I was going to college so I could get away) then is stupid MS stuff happens.

I just don't know what to do anymore



So now I'm suffering because I have to deal with my mom who's a drug addict and bullies me all the time. I have nowhere to go and she kicks me out on occasion. I get extremely angry to the point of breakdown. I just don't know what to do anymore. Any tips would be extremely appreciated!

  1. My heart goes out to you, ! Do you have any other living options? You might try reaching out to social services to see whether they can help you find a better situation. I would definitely call your doctor about the lightheadedness and the pain, especially if these problems surfaced after starting the new medication. They might not be related, but your doctor would be in a better position to help you figure that out. We do have members of this community who dropped out of college for similar reasons, but went back years later when they felt more in control and educated about their MS. Please don't give up! Sending lots of hugs and warm wishes your way! – Lori, MultipleSclerosis.net, Team Member

    1. Thank you so much for answering! I really appreciate this.
      I unfortunately have no other living options.
      I have talked to the social worker at my neurologist and she recommends going to see a therapist.
      But I've tried this so many times in my life so I'm not sure if it will help this time. As for the lightheadedness and the burning pain, my doctor told me because they are old symptoms they are here to stay.
      I'll just try therpy again, see if it helps anything.
      Thank you again, its so nice that you cared to give me some advice. That's awesome that other people have went back to college. I hope maybe one day I'll get there.

  2. Hi OofMs,
    thank you so much for reaching out here. Please know that we're here whenever you need encouragement, need to "talk" or just to vent...I'm also including a few links for you to look through:
    https://www.nationalmssociety.org/Resources-Support/Find-Support

    https://www.nationalmssociety.org/Chapters

    https://www.nationalmssociety.org/Resources-Support/Find-Doctors-Resources

    You just never know how making one connection could possibly change your life. We're so grateful that you're here. Just know that we care and are thinking of you!
    xxxx's Janus

    1. Hello,OoMs Thank you for taking the time and explaining your situation to us, (I' speak texting this 2 weeks after) & you're in my prayers, and maybe by now some positive things have happened for you, OoMs, about your living situation, maybe you already have done so but if not, there is housing available based on low income & disabilities, and, because; of that one can have rent based on what they can afford, OoMs,perhaps your social worker can't get this process started for you if you haven't already, because, as; we know a change in your environment can make all the difference and your health.OoMs, I hope this helps &I wish you well .

      1. OofMs,
        am thinking of you today and wondering not only how you're doing but also, have you found any answers or resolutions that have helped you at all?
        xxxx's Janus

        or create an account to reply.